Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Aug 16, 2021, 7:13 PM CDT for Hale County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 7:13 PM CDT (00:13 UTC)
- Expired
- Aug 16, 2021, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Hail
- 0.25 in
- Wind
- 55
County Hale County, TX
The radar
The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.9
The text
As transmitted.
881
WWUS84 KLUB 170013
SPSLUB
Special Weather Statement
National Weather Service Lubbock TX
713 PM CDT Mon Aug 16 2021
TXZ029-030-170045-
Floyd TX-Hale TX-
713 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of southwestern Floyd
and eastern Hale Counties through 745 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Plainview, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Plainview, Floydada, Hale Center, Lockney, Petersburg, Aiken and Seth
Ward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3400 10127 3383 10153 3383 10169 3412 10190
3431 10172
TIME...MOT...LOC 0013Z 329DEG 23KT 3408 10168
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
WCIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Aug 16, 6:44 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 16, 6:44 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 644 PM CDT Mon Aug 16 2021 .AVIATION... VFR is expected to prevail through the forecast period with showers and thunderstorms expected to be in the vicinity of all three terminal until around midnight. Winds could change quickly from outflow boundaries from these storms. && .PREV DISCUSSION... /issued 213 PM CDT Mon Aug 16 2021/ SHORT TERM... Thunderstorms already ongoing and fairly numerous across the Texas Panhandle in proximity to an upper level short wave trough located from the Great Lakes to the Panhandle. Meanwhile, further south, some isolated thunderstorms have developed across the Rolling Plains in a zone of surface confluence with additional isolated thunderstorms forming across southeastern New Mexico and the Permian Basin in an area of weak capping and midlevel monsoonal moisture. Hi- res models show little agreement with development and evolution of the precipitation fields this afternoon and tonight, which is not terribly surprising given the relative weakness to the forcing apart from the upper trough. In general, think that chance category PoPs will suffice for tonight to start given the lack of clarity from the models. With the upper trough progged to move slowly to the southeast through tonight and Tuesday, the extreme southeastern Panhandle and Rolling Plains may be more in play to get thunderstorms than previously anticipated, and have upped PoPs some there. Will then begin to trim PoPs from north to south with time from late tonight into Tuesday morning as the trough moves further east. By Tuesday afternoon, the departing upper trough should allow for the deeper monsoonal moisture to move back over a larger part of the forecast with chance PoPs looking reasonable Tuesday afternoon given the increased moisture and weak capping. LONG TERM... There has been a subtle shift to the south for precipitation chances Tuesday night into Wednesday with the upper level trough overhead sharpening and becoming more positively tilted, though the highest POPs remain over the southern Rolling Plains. This same upper level trough lifts north somewhat on Thursday, stuck between the area of high pressure building to the north of what will be left of Fred, and strengthening closed low in the intermountain west. Deep boundary layer moisture will remain in place for Thursday with increased instability late Thursday afternoon and evening. The GFS continues to show upwards of 2000 J/Kg, with the NAM indicating a peak as high as 2500 J/Kg early Thursday evening in the southern South Plains. There will be a chance for strong to marginally severe wind gusts from outflow where storms are able to initiate. Locations on the Caprock will have slightly cooler air aloft to work with, while the Rolling Plains will have deeper surface moisture/convergence. It's too early to pinpoint attm exactly where the strongest convection will develop. The upper level trough associated with the Pacific Low sweeps E/NE Thursday night with drier air gradually mixing down to the surface through the day Friday. PWATS will drop below 1.25" for the first time in awhile, though slight chance POPs linger into Saturday afternoon as the upper level trough drags east. The Bermuda High centers itself over Texarkana for the end of the weekend into the beginning of next week, providing warmer temperatures but holding off precip chances well to our west. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55/99/99
Hazardous weather outlook, Aug 16, 2:51 AM CDT, 16 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 251 AM CDT Mon Aug 16 2021 TXZ021>044-170800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 251 AM CDT Mon Aug 16 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible this afternoon and tonight. The stronger storms are not expected to be severe, but will bring the possibility of wind gusts to 55 mph. Localized heavy rain and minor flooding will also be possible with some storms because of their slow movement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible much of the week with the highest probabilities and areal coverage on Tuesday. On any particular day, if storms develop they will likely be slow moving and bring the potential for heavy rain with localized flooding concerns.
In the hours before
Special weather statement, Aug 16, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
713 PM CDT Mon Aug 16 2021
TXZ029-030-170045-
Floyd TX-Hale TX-
713 PM CDT Mon Aug 16 2021
...A strong thunderstorm will impact portions of southwestern Floyd
and eastern Hale Counties through 745 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Plainview, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Plainview, Floydada, Hale Center, Lockney, Petersburg, Aiken and Seth
Ward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3400 10127 3383 10153 3383 10169 3412 10190
3431 10172
TIME...MOT...LOC 0013Z 329DEG 23KT 3408 10168
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
WCIThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:07 PM CDT | Areal Flood Advisory | LUB | Hale, Swisher | 2 hr |
| Aug 16, 7:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 20 min |
| Aug 16, 7:51 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 99 min |
| Aug 16, 8:50 PM CDT | Areal Flood Advisory | LUB | Garza, Kent, Stonewall | 3 hr |
| Aug 16, 8:55 PM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Lubbock, Lynn | 3 hr |
| Aug 16, 9:45 PM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Hockley, Lubbock, Lynn, Terry | 2 hr |
| Aug 16, 11:55 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Hockley, Kent, Lubbock and 3 more | 4 hr |
| Aug 17, 12:03 AM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Yoakum | 117 min |
| Aug 17, 1:43 AM CDT | River Flood Advisory | LUB | Lubbock | 3 hr |
| Aug 17, 8:07 AM CDT | River Flood Advisory | LUB | Lubbock | 7 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.